SAPD
Sociedad Andaluza
de
Patología Digestiva
Iniciar sesión
Buscar en la RAPD Online

Síguenos en las
Redes Sociales

Facebook
Twitter
LinkedIn


RAPD 2011
VOL 34
N2 Marzo - Abril 2011

Descargar número completo
PDF
Pérez-de Luque, Peña-Ojeda, and Monrobel-Lancho: Úlcera esofágica secundaria a la toma de doxiciclina

Datos de la publicación


Úlcera esofágica secundaria a la toma de doxiciclina


TRADUCCIÓN
Resumen(en)

32 year old woman admitted for observation because of a 12 hour duration atypical chest pain, without irradiation, not accompanied by nausea or vomiting. The patient commented some dysphagia/odynophagia from a few days prior to admission.

Her medical history showed that she was being treated with tetracyclines (doxycycline) at normal doses for pustular acne for more than 1 month. Likewise, a year before she required an upper endoscopy due to self-limited epigastric pain secondary to NSAIDs, the test being completely normal with urease negative.

The patient underwent a new urgent upper endoscopy which confirmed the presence, at mid esophagus level, of an about 3-4 cm diameter geographical, superficial and slightly sinuous ulcerated area (Figure 1), occupying about half of the circumference of the esophagus, and from which several biopsies were taken. The rest of the esophagus and stomach were normal. The patient improved with conservative treatment, the treatment with doxycycline was discontinued immediately and she was prescribed treatment with esomeprazole 40 mg/12h for 1 month. The biopsies were described as "ulcer bottom and edge" without other specific findings. Two months later the patient underwent a new control endoscopy (Figure 2) where it could be observed that the area was almost healed with no trace of the ulcer. The patient was asymptomatic.